Alert archive / Wyoming / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 82, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2006, 6:30 PM MDT for Albany County, Converse County, Wyoming. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 6:30 PM MDT (00:30 UTC)
- Expired
- Jul 3, 2006, 7:30 PM MDT
- In force
- 60 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Albany County, WY, Converse County, WY
The radar
The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 0.5 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 2581 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 040030 SVRCYS WYC001-009-040130- /O.NEW.KCYS.SV.W.0082.060704T0030Z-060704T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 630 PM MDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CONVERSE COUNTY IN EAST CENTRAL WYOMING NORTHEASTERN ALBANY COUNTY IN SOUTHEAST WYOMING * UNTIL 730 PM MDT * AT 623 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CAFFEE POINT...OR ABOUT 22 MILES SOUTHWEST OF DOUGLAS...AND MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WINDY PEAK BY 655 PM MDT... 8 MILES NORTHEAST OF GARRETT BY 715 PM MDT... LAT...LON 4260 10530 4257 10581 4193 10580 4192 10529 $$ SOWKO
2 follow-up statements
000 WWUS55 KCYS 040059 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 659 PM MDT MON JUL 3 2006 WYC001-009-040130- /O.CON.KCYS.SV.W.0082.000000T0000Z-060704T0130Z/ ALBANY WY-CONVERSE WY- 659 PM MDT MON JUL 3 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR SOUTH CENTRAL CONVERSE AND NORTHEASTERN ALBANY COUNTIES... AT 658 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES NORTH OF WINDY PEAK...OR ABOUT 26 MILES SOUTH OF DOUGLAS...MOVING SOUTHEAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN CONVERSE COUNTY AT 710 PM MDT RURAL NORTHEASTERN ALBANY COUNTY AT 710 PM MDT LAT...LON 4260 10530 4257 10581 4193 10580 4192 10529 $$ JR
000 WWUS55 KCYS 040129 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT MON JUL 3 2006 WYC001-009-040139- /O.EXP.KCYS.SV.W.0082.000000T0000Z-060704T0130Z/ ALBANY WY-CONVERSE WY- 729 PM MDT MON JUL 3 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CONVERSE AND NORTHEASTERN ALBANY COUNTIES EXPIRES AT 730 PM MDT... AT 728 PM MDT...DOPPLER WEATHER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. FOR THIS REASON...THE TORNADO WARNING FOR SOUTH CENTRAL CONVERSE AND NORTHEAST ALBANY COUNTIES IS BEING ALLOWED TO EXPIRE. LAT...LON 4260 10530 4257 10581 4193 10580 4192 10529 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:55 PM MDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jul 3, 1:55 PM MDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
155 PM MDT MON JUL 3 2006
.SHORT TERM...TODAY THRU WEDNESDAY...ENTIRE CWA IS IN A LIGHT
FLOW REGIME BETWEEN A DEVELOPING STRONG CANADIAN SURFACE HIGH AND
A SW CONUS LOW. WEAK BUT SUSTAINED UPSLOPE FLOW IS ADVECTING VERY
HIGH DEWPOINTS...SO NUMEROUS THUNDERSTORMS ARE AGAIN FORMING
AGAINST THE RANGES. UPPER SUPPORT IS NOT AS MUCH AS YESTERDAY...SO
NOT EXPECTING AN OUTBREAK OF SEVERE WEATHER THIS AFTERNOON...BUT
FLASH FLOODING IS ANOTHER MATTER. WITH STEERING FLOW BEING LESS
THAN 10 KTS AGAIN...WILL GO AHEAD AND ISSUE A FFW FOR THE LARAMIE
RANGE AND ADJACENT PLAINS TO THE NEB BORDER. THETA-E RIDGE DOES
NOT EXTEND MUCH EASTWARD BEYOND THE NEB BORDER...SO WILL CUT IT
OFF THERE. AS THE HIGH BUILDS OVERNIGHT A PRONOUNCED BOUNDARY IS
PROGGED TO SET UP BY BOTH THE GFS AND WRF. THIS BOUNDARY WILL
SLIDE SOUTH AND FOCUS CONVECTION SQUARELY ON THE CWA FOR THE
HOLIDAY. GOOD CHANCE OF RAIN ALL DAY WITH YET ANOTHER SEVERE
THREAT AND FLASH FLOOD THREAT. THE BOUNDARY WILL LINGER THROUGH
WEDNESDAY SO MORE RAIN CHANCES THROUGH THEN. TEMPERATURES WILL BE
COOLER ON TUESDAY WITH THE BOUNDARY PASSAGE.
.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...THE UPPER RIDGE
AXIS MAKES A SLOW TRANSITION FROM WEST OF THE CONTINENTAL DIVIDE
TO THE GREAT PLAINS. THIS SHOULD FAVOR AFTERNOON STORMS ACROSS THE
WESTERN PORTION OF THE FORECAST AREA FOR MOST OF THE PERIOD...
ESPECIALLY WITH A GOOD FEED OF MONSOON MOISTURE EXPECTED TO
CONTINUE. THIS SCENARIO WILL ALSO ALLOW HEAT TO INCREASE OVER THE
PANHANDLE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL 9 PM MONDAY FOR WYZ066-WYZ067-WYZ068-
WYZ069-WYZ070.
NE...NONE.
&&
SHORT TERM...SOWKO
LONG TERM....POMEROYHazardous weather outlook, Jul 3, 10:40 AM MDT, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT MON JUL 3 2006 NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-041100- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON OVER THE LARAMIE RANGES THEN DRIFT EASTWARD OVER THE PLAINS THROUGH THIS EVENING. A FEW STORMS MAY BECOME SEVERE WITH HAIL UP TO AN INCH IN DIAMETER. HEAVY RAINFALL AND LOCALIZED FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED ONCE AGAIN TUESDAY...WITH LESS COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BY MID-AFTERNOON TODAY. WYZ061>063-065-041100- SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY- 1040 AM MDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS SHOULD DEVELOP OVER ALBANY AND CARBON COUNTIES THIS AFTERNOON...THEN END OR MOVE OUT OF THE AREA THIS EVENING. A COUPLE OF STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY AND WEDNESDAY. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE MAINLY OVER THE MOUNTAINS THURSDAY INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Local storm report, Jul 3, 4:11 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY LAW ENFORCEMENT
WAIST DEEP WATER AT 24TH STREET NEAR HOSPITAL. HOSPITAL
EMERGENCY ROOM PARKING LOT FLOODED.
&&
ASOWKOLocal storm report, Jul 3, 4:37 PM MDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
437 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY AMATEUR RADIO
19TH AND LOGAN...WATER IS BUMPER HIGH RUNNING FAST DOWN
STREET.
&&
ASOWKOLocal storm report, Jul 3, 5:37 PM MDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
537 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD CHEYENNE 41.15N 104.79W
07/03/2006 LARAMIE WY NWS EMPLOYEE
DRY CREEK IS OVER IT BANKS AT PRAIRIE AND DELL RANGE
&&
ASOWKOLocal storm report, Jul 3, 5:47 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
547 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL GLENROCK 42.86N 105.86W
07/03/2006 E1.00 INCH CONVERSE WY LAW ENFORCEMENT
1 INCH FALLING DOWNTOWN...SEVERAL REPORTS...COVERING
GROUND.
&&
ASOWKOLocal storm report, Jul 3, 5:48 PM MDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
548 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL GLENROCK 42.86N 105.86W
07/03/2006 E1.00 INCH CONVERSE WY LAW ENFORCEMENT
HAIL BROKE WINDSHIELD OF HIGHWAY PATROL CAR.
&&
ASOWKOLocal storm report, Jul 3, 6:08 PM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
608 PM MDT MON JUL 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TORNADO 20 W DOUGLAS 42.76N 105.79W
07/03/2006 CONVERSE WY AIRPLANE PILOT
SPOTTED BY PILOT
&&
ASOWKOThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:33 AM MDT | Flash Flood Watch | CYS | 10 hr | |
| Jul 4, 3:31 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 32 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.